Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 32, NWS Goodland, KS

October 12, 201413 counties in Kansas; Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this wind advisory at Oct 12, 2014, 2:41 PM CDT for 13 counties in Kansas; Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Colorado. It took effect at Oct 13, 2014, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2014, 2:41 PM CDT (19:41 UTC)
In effect from
Oct 13, 2014, 9:00 AM CDT
Expired
Oct 13, 2014, 7:00 PM CDT
In force
10 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Hitchcock County, NE, Red Willow County, NE

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2656 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WWUS73 KGLD 121941
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
141 PM MDT SUN OCT 12 2014

...STRONG WINDS EXPECTED MONDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING.
BEHIND THE FRONT...STRONG WINDS ARE POSSIBLE DURING THE OVERNIGHT
HOURS BUT WIDESPREAD WIND GUSTS ABOVE 45 MPH ARE NOT PRESENTLY
ANTICIPATED. OF GREATER CONCERN...AND WHAT THIS ADVISORY IS
FOR...IS THE STRONG WINDS ANTICIPATED FROM LATE MORNING MONDAY
INTO MONDAY EVENING. STRONG WINDS ALOFT MIX DOWN BEGINNING IN THE
MORNING...LEADING TO WIDESPREAD WIND GUSTS OF 45 TO 60 MPH.

COZ091-092-KSZ001>003-013-014-027-NEZ080-081-130400-
/O.NEW.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
WALLACE-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...
SHARON SPRINGS...TRENTON...MCCOOK
141 PM MDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT
/7 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM
MDT /7 PM CDT/ MONDAY.

* PEAK WINDS...NORTH WIND GUSTS 45 TO 50 MPH

* TIMING/DURATION...MID-MORNING MONDAY THROUGH MONDAY AFTERNOON

* OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING.

PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE
ISSUED FOR THE TRI STATE AREA.

&&

$$

KSZ004-015-016-028-029-041-042-130400-
/O.NEW.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/
NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...OAKLEY...
QUINTER...TRIBUNE...LEOTI
141 PM MDT SUN OCT 12 2014

...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT
/7 PM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM
MDT /7 PM CDT/ MONDAY.

* PEAK WINDS...NORTH WIND GUSTS 50 TO 60 MPH

* TIMING/DURATION...MID-MORNING MONDAY THROUGH MONDAY AFTERNOON

* OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING.

PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE
ISSUED FOR THE TRI STATE AREA.

&&

$$
4 follow-up statements
612 
WWUS73 KGLD 130331
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
931 PM MDT SUN OCT 12 2014

...STRONG WINDS EXPECTED MONDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING.
BEHIND THE FRONT...STRONG WINDS ARE POSSIBLE DURING THE OVERNIGHT
HOURS BUT WIDESPREAD WIND GUSTS ABOVE 45 MPH ARE NOT PRESENTLY
ANTICIPATED. OF GREATER CONCERN...AND WHAT THIS ADVISORY IS FOR...
IS THE STRONG WINDS ANTICIPATED FROM LATE MORNING MONDAY INTO
MONDAY EVENING. STRONG WINDS ALOFT MIX DOWN BEGINNING IN THE
MORNING...LEADING TO WIDESPREAD WIND GUSTS OF 45 TO 60 MPH.

COZ091-092-KSZ001>003-013-014-027-NEZ080-081-131200-
/O.CON.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
WALLACE-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...
SHARON SPRINGS...TRENTON...MCCOOK
931 PM MDT SUN OCT 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO
6 PM MDT /7 PM CDT/ MONDAY...

* PEAK WINDS...NORTH WIND GUSTS 45 TO 50 MPH

* TIMING/DURATION...MID-MORNING MONDAY THROUGH MONDAY AFTERNOON

* OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING.

PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE
ISSUED FOR THE TRI STATE AREA.

&&

$$

KSZ004-015-016-028-029-041-042-131200-
/O.CON.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/
NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...OAKLEY...
QUINTER...TRIBUNE...LEOTI
931 PM MDT SUN OCT 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO
6 PM MDT /7 PM CDT/ MONDAY...

* PEAK WINDS...NORTH WIND GUSTS 50 TO 60 MPH

* TIMING/DURATION...MID-MORNING MONDAY THROUGH MONDAY AFTERNOON

* OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING.

PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE
ISSUED FOR THE TRI STATE AREA.

&&

$$
613 
WWUS73 KGLD 131121
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
521 AM MDT MON OCT 13 2014

...STRONG WINDS EXPECTED TODAY...

.WITH THE PASSAGE OF A STRONG COLD FRONT YESTERDAY...STRONG WINDS
ARE EXPECTED ACROSS MUCH OF THE TRI STATE REGION FROM LATE MORNING
INTO THE EARLY EVENING BEFORE TAPERING OFF.

COZ091-092-KSZ001>003-013-014-027-NEZ080-081-140000-
/O.CON.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
WALLACE-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...
SHARON SPRINGS...TRENTON...MCCOOK
521 AM MDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

* PEAK WINDS...NORTH WIND GUSTS 45 TO 50 MPH.

* TIMING/DURATION...MID-MORNING THROUGH THIS AFTERNOON.

* OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING.

PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE
ISSUED FOR THE TRI STATE AREA.

&&

$$

KSZ004-015-016-028-029-041-042-140000-
/O.CON.KGLD.WI.Y.0032.141013T1400Z-141014T0000Z/
NORTON-SHERIDAN-GRAHAM-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...OAKLEY...
QUINTER...TRIBUNE...LEOTI
521 AM MDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

* PEAK WINDS...NORTH WIND GUSTS OF 50 TO 55 MPH.

* TIMING/DURATION...MID-MORNING THROUGH THIS AFTERNOON.

* OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING.

PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE
ISSUED FOR THE TRI STATE AREA.

&&

$$
996 
WWUS73 KGLD 131912
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
112 PM MDT MON OCT 13 2014

...STRONG WINDS THIS AFTERNOON FROST POSSIBLE TONIGHT...

.STRONG WINDS WILL BEGIN TO DIMINISH LATER THIS AFTERNOON AS HIGH
PRESSURE BEGINS TO BUILD INTO THE REGION. LIGHT WINDS AND CLEAR
SKIES TONIGHT WILL ALLOW TEMPERATURES TO DROP TO THE LOWER AND
MIDDLE 30S ACROSS THE REGION...WITH PATCHY FROST POSSIBLE AT LOW
LYING AREAS AND SHELTERED LOCATIONS.

COZ091-092-KSZ001>003-013-014-027-NEZ080-081-140315-
/O.NEW.KGLD.FR.Y.0006.141014T0600Z-141014T1500Z/
/O.CON.KGLD.WI.Y.0032.000000T0000Z-141014T0000Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
WALLACE-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...
SHARON SPRINGS...TRENTON...MCCOOK
112 PM MDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 9 AM MDT /10 AM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY.

* TEMPERATURES...LOWER TO MIDDLE 30S TONIGHT THROUGH TUESDAY
  MORNING.

* PEAK WINDS...NORTH WIND GUSTS AROUND 45 MPH THIS AFTERNOON.

* OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING.

PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE
ISSUED FOR THE TRI STATE AREA.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ028-041-042-140315-
/O.NEW.KGLD.FR.Y.0006.141014T0600Z-141014T1500Z/
/O.CON.KGLD.WI.Y.0032.000000T0000Z-141014T0000Z/
LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...OAKLEY...TRIBUNE...LEOTI
112 PM MDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 9 AM MDT /10 AM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY.

* TEMPERATURES...LOWER TO MIDDLE 30S TONIGHT THROUGH TUESDAY
  MORNING.

* PEAK WINDS...NORTH WIND GUSTS AROUND 45 MPH THIS AFTERNOON.

* OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING.

PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE
ISSUED FOR THE TRI STATE AREA.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

COZ090-NEZ079-140315-
/O.NEW.KGLD.FR.Y.0006.141014T0600Z-141014T1500Z/
YUMA-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN
112 PM MDT MON OCT 13 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY.

* TEMPERATURES...LOWER TO MIDDLE 30S. 

* TIMING/DURATION...TONIGHT THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ004-015-016-029-140000-
/O.CON.KGLD.WI.Y.0032.000000T0000Z-141014T0000Z/
NORTON-SHERIDAN-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER
112 PM MDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* PEAK WINDS...NORTH WIND GUSTS AROUND 45 MPH.

* TIMING/DURATION...THIS AFTERNOON.

* OTHER IMPACTS...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION IF TRAVELING.

PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE
ISSUED FOR THE TRI STATE AREA.

&&

$$
400 
WWUS73 KGLD 140006
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
606 PM MDT MON OCT 13 2014

...FROST POSSIBLE TONIGHT...

.LIGHT WINDS AND CLEAR SKIES TONIGHT WILL ALLOW TEMPERATURES TO
DROP TO THE LOWER AND MIDDLE 30S ACROSS THE REGION...WITH PATCHY
FROST POSSIBLE AT LOW LYING AREAS AND SHELTERED LOCATIONS.

COZ091-092-KSZ001>003-013-014-027-028-041-042-NEZ080-081-141030-
/O.EXP.KGLD.WI.Y.0032.000000T0000Z-141014T0000Z/
/O.CON.KGLD.FR.Y.0006.141014T0600Z-141014T1500Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...TRENTON...MCCOOK
606 PM MDT MON OCT 13 2014

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...
...WIND ADVISORY HAS EXPIRED...

* TEMPERATURES...LOWER TO MIDDLE 30S TONIGHT THROUGH TUESDAY 
  MORNING.

* TIMING/DURATION...TONIGHT THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ004-015-016-029-140115-
/O.EXP.KGLD.WI.Y.0032.000000T0000Z-141014T0000Z/
NORTON-SHERIDAN-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER
606 PM MDT MON OCT 13 2014

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DECREASED BELOW ADVISORY LEVELS. THEREFORE THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

COZ090-NEZ079-141030-
/O.CON.KGLD.FR.Y.0006.141014T0600Z-141014T1500Z/
YUMA-DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN
606 PM MDT MON OCT 13 2014

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT TUESDAY...

* TEMPERATURES...LOWER TO MIDDLE 30S.

* TIMING/DURATION...TONIGHT THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Oct 12, 12:32 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Oct 12, 12:32 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1132 AM MDT SUN OCT 12 2014

.UPDATE...
ISSUED AT 533 AM MDT SUN OCT 12 2014

FORECAST HAS BEEN UPDATED TO ACCOUNT FOR PATCHY FOG THAT HAS
DEVELOPED OVER A SMALL PORTION OF THE CWA. LATEST OBSERVATIONS
SHOWING SOME FOG OVER EASTERN COLORADO WHERE VEIL OF CLEARING HAS
OCCURRED AND IS SHIFTING EAST INTO KANSAS. T/TD DEPRESSION LOWEST
IN THESE AREAS VERSUS EASTERN ZONES SO HAVE MENTIONED IN FORECAST
OVER NEXT FEW HOURS. OTHERWISE...FORECAST IN GOOD SHAPE WITH
TEMPS IN THE 40S AND A FEW SPOT -RW SHOWING UP ON RADAR.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 254 AM MDT SUN OCT 12 2014

FOR TODAY INTO TONIGHT...THE TRI STATE REGION WILL HAVE WIND
BEING THE MAJOR WX FACTOR. THIS WILL OCCUR DUE TO LEE-SIDE TROUGH
ON THE EAST SIDE OF THE ROCKIES...SHIFTING SLOWLY EASTWARD INTO
THE PLAINS REGION. INITIALLY...CWA WILL SEE STRONG SOUTHERLY FLOW
AHEAD OF TROUGH THRU THE DAY...TRANSITIONING FROM WEST TO EAST TO
A NORTHERLY FETCH. WITH STRONG RIDGE TO OUR EAST AND TROUGH BANKED
UP AGAINST THE ROCKIES...GRADIENT WINDS WILL INCREASE DURING THE
DAY. LOOKING FOR WINDY CONDITIONS AS 15-25 MPH WITH GUSTS TO 40
MPH WILL OVERSPREAD THE AREA...WHICH WILL BE BELOW ADVISORY
CRITERIA AT THIS TIME. OTHER FACTOR WITH THIS SYSTEM PASSAGE WILL
BE EXPECTED PRECIP WITH SFC FROPA. LIGHT PRECIP WILL BEGIN TO
DEVELOP OVER WESTERN ZONES DURING THE DAY...OVERSPREADING REGION
TOWARDS EVENING. LOOKING FOR PRECIP IN TWO SURGES...ONE OF WHICH
WILL OCCUR DURING THE DAY WITH SHOWERS AND MINOR CHANCES FOR TRW
WITH WEAK INSTABILITY OVER AREA. STRONG CAA WILL PUSH DOWN BEHIND
TROUGH AND PASS ACROSS THE AREA OVERNIGHT TONIGHT WITH ANOTHER
ROUND OF SHOWERS ALONG WITH A DROP IN TEMPS. WITH DAYTIME HIGHS
ONLY REACHING INTO THE 60S...CLOUD COVER WITH EXPECTED
PRECIPITATION WILL HOLD OVERNIGHT LOWS IN THE 40S.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 254 AM MDT SUN OCT 12 2014

GOING INTO MONDAY MORNING...WINDY CONDITIONS PERSIST ACROSS THE
ENTIRE CWA AS REGION LIES BETWEEN EXITING FRONT/SHORTWAVE...AND
STRONG SFC RIDGE COMING OFF THE ROCKIES. THESE TWO SYNOPTIC
FEATURES WILL KEEP A STRONG NORTHERLY GRADIENT OVER THE AREA THRU
THE DAYTIME HOURS...TAPERING OFF GOING INTO MONDAY NIGHT. THAT
SAID...LATEST MODEL GUIDANCE ON BUFKIT DOES SHOW POTENTIAL FOR
MIXING DOWN OF NEAR ADVISORY NUMBERS IN THE 50 MPH RANGE. THE
POTENTIAL TO MIX/NOT TO MIX DOWN WILL BE FACTOR IN ADVISORY
POTENTIAL. WITH SOME UNCERTAINTY HAVE ONLY INCREASED WINDS TO THE
40-45 MPH STAGE JUST BELOW ADVISORY. TIGHT CUTOFF TO PRECIP WITH
FRONT WILL ONLY HAVE SE ZONES SEEING A FEW -RW EARLY MONDAY
MORNING BEFORE ENDING. FOR MONDAY NIGHT ON THROUGH TUESDAY
NIGHT...NICE STRETCH OF WEATHER STARTS AS HIGH PRESSURE ROLLS OFF
THE ROCKIES AND CRESTS OF THE PLAINS REGION. LOOKING FOR HIGHS IN
THE 60S FOR MONDAY AS CWA UNDER CAA WITH NORTHERLY FETCH...THEN
TRANSITION TO L70S FOR TUESDAY DUE TO STRONGER SUBSIDENCE AND
WINDS TAPERING OFF. OVERNIGHT LOWS RANGE IN THE 30S AS SKIES WILL
BE CLEARING OUT ALLOWING FOR RADIATIONAL COOLING TO ENCOMPASS
REGION.

LATE WEEK AND INTO NEXT WEEKEND WILL BE DRY AND SEASONABLE...GREAT
FALL WEATHER TO ENJOY THE OUTDOORS. WEDNESDAY AND THURSDAY WILL BE
THE WARMEST DAYS DUE TO SOUTHWESTERLY FLOW LEADING TO WARM AIR
ADVECTION AT MID/LOW LEVELS...WITH HIGHS APPROACHING THE LOW 80S.
COLD FRONT LATE THURSDAY DROPS TEMPERATURES DOWN CLOSER TO NORMAL
/MID 60S/ ON FRIDAY BEFORE WARMING UP AGAIN TO THE UPPER 60S/LOW 70S
ON SATURDAY. A FEW CLOUDS THURSDAY INTO FRIDAY WITH THE COLD FRONT
BUT OTHERWISE CLEAR SKIES AND LIGHT WINDS THROUGHOUT THE PERIOD WITH
NEAR-NIL POPS.

MODEL AGREEMENT IS FAIRLY GOOD FOR THE TIME RANGE...THE ONLY
UNCERTAINTIES ARE WITH RESPECT TO TEMPS ON WED/THURS AND JUST HOW
WARM WE WILL GET. COULD EASILY SEE HIGHS IN THE LOW TO EVEN MID 80S
ON WEDNESDAY. WHILE GEM/GFS/ECMWF ARE IN FAIRLY GOOD AGREEMENT THE
RECENT TREND IS A LITTLE ON THE COOL SIDE...AND THE GEFS ENSEMBLE
MEAN HAS COOLER THAN THE DETERMINISTIC GFS THE PAST TWO RUNS....WITH
850MB TEMPS STRUGGLING TO REACH 20 C. SO WHILE THE POTENTIAL IS
THERE FOR HIGHS IN THE LOW 80S...TREND IS MORE LIKE MID TO UPPER 70S
ON WEDNESDAY. THURSDAY HIGHS LOOK TO BE IN THE MID 70S...AND
PREVIOUS CONCERNS ABOUT A LATER COLD FRONT PASSAGE /AND THUS HIGHER
TEMPS/ HAVE LESSENED WITH RECENT RUNS. FRI/SAT LOOKS ON THE MILD
SIDE OF NORMAL...UPPER 60S TO LOW 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1132 AM MDT SUN OCT 12 2014

STRONG SYSTEM PASSES THROUGH DURING THIS TAF PERIOD...BRINGING
SHOWERS/STORMS THIS AFTERNOON/EVENING AND STRONG NORTH WINDS ONCE
A COLD FRONT PUSHES THROUGH. SHOWERS/STORMS BEGINNING TO DEVELOP
AROUND DENVER METRO AS TROUGH PUSHES IN. ADDITIONAL DEVELOPMENT
ANTICIPATED WITH IMPACTS FELT THIS AFTERNOON. KMCK SHOULD SEE
ACTIVITY LATER AND CURRENT VICINITY ACTIVITY WILL EXIT NORTHEAST.
COLD FRONT MOVES THROUGH THIS EVENING WITH GUSTY WINDS EXPECTED
ALL NIGHT. TOMORROW MORNING...NOTICEABLE INCREASE IN NORTH WINDS
IS ANTICIPATED AS STRONGER GUSTS ALOFT MIX DOWN UNDER CLEAR SKIES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JN
SHORT TERM...JN
LONG TERM...JN/JJM
AVIATION...RRH
Hazardous weather outlook, Oct 12, 11:19 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1019 AM MDT SUN OCT 12 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131630-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1019 AM MDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON
AND EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO
SEVERE WITH DAMAGING WINDS AS THE MAIN THREAT. A STRONG COLD
FRONT MOVES THROUGH THIS EVENING WITH WIND GUSTS TO 45 MPH
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTH WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE POSSIBLE
DURING THE DAY MONDAY. THE STRONGEST WINDS ARE EXPECTED LATE IN
THE MORNING TO MID-AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

Nearby

Wind Advisories in Kansas, 2014Wind Advisories in Nebraska, 2014Wind Advisories in Colorado, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.